MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE TKA TIBIAL TRAY SIZE 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-503-TTTG
Health Effect - Clinical Code Pain (1994)
Date of Event 08/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned device's critical mating features on surface a (surface that mates with the bearing) are within specification.The damages observed on the surfaces were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-tttg and lot number, 108761208 combination found no related information if additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that patient underwent a bi-lateral tka procedure on (b)(6) 2014.Due to a loose tibia and femur the patient underwent a revision right tka procedure on (b)(6) 2016.During the revision procedure the surgeon explanted the following arthrex products: tibial tray ar-503-tttg (lot 108761208 ) ((b)(4)), femoral implant ar-503-psrh (lot 108761219) ((b)(4)), bearing implant ar-503-bg15 (lot 113601227 ) ((b)(4)) and patella implant ar-504-psc9 (lot 108601324) ((b)(4)).The revision was completed using another manufacturer's product.Patient was a male, dob (b)(6) 1964.Patient medical records dated (b)(6) 2016 noted patient has had chronic knee pain.Examination of the right with palpation demonstrated medial joint line tenderness and lateral joint line tenderness (diffuse tenderness throughout the knee, hypersensitivity to light touch) with trace effusion of the right knee.Records noted that right knee x-ray showed prosthesis in place with mild lucency around the tibial component.

Brand Name
IBALANCE TKA TIBIAL TRAY SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5930768
Report Number1220246-2016-00368
Device Sequence Number13656707
Product Code JWH
UDI-Device Identifier00888867106741
UDI-Public00888867106741
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2017
Device Catalogue NumberAR-503-TTTG
Device Lot Number108761208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2016
Initial Report FDA Received Date09/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-503-BG15, IBALANCE TKA BEARING, LOT 113601227; AR-503-PSRH, IBALANCE TKA, FEMORAL, LOT 108761219; AR-504-PSC9, IBALANCE PATELLA, LOT 113601324
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR